|How to achieve undetectable viral load
Feb 9, 2008
I am chronic HepB patient. I have ben taking Telbuvidine + Adefovir for the past 2 months or so. Before that I took Entecvir for about 2 yeras and before that I took Adefovir for about a year.
Currently my virial load is 2.233 Log or 171 IU/ml. It has dropped a bit but not a whole lot. I was expecting it to be undetectable. Before I started the Telbuvidine+Adefovir treatment my viral load was Log 2.4 IU/ml. My original viral load was 7.4 IU/ml. Adefovir brought down the viral load down to 5.5 IU/ml for year 2005 then I started Entecvir and till date and my viral load is 2.4 IU/ml. Thus there has been good reduction in viral load.
But here are my concerns.
(1) It has been two months since I started taking the new medication but the viral reduction is not substantial. (2) My ALT has been fluctuating in low 40s. I am bit concerned about this. I am 6 ft 2 inches and wigh only 150 pounds. Few years ago my ALT used stay in low 20s.I do feel some additional abodmoinal discomfort in comaprison to the Adefovir treament. (4) I have been checking my blood work evry 3 months and here are the numbers: Viral Load = 2.2 IU/ml Eantigen = Positive Eantibody = Negative AFP = 3.2 alt = 41 ast = 29 wbc = 3.8 CBC count - every thing is in normal range
My last Ultrasoung about 12 months ago was normal except it showed some fatty tissue. I do not eat fatty foods so I do not know what is causing this fat in my liver. Is there any way I can cure this condition?
I had my liver biopsy in October 2004 which showed Fibrosis stage 2 and Inflammation Grade 1.
I would like to know the following:
Why the viral load is not becoming undetectable eventhough I have chnaged the medication? Should I continue taking Adefovir, it seems that Adefovir stopped working for me few yeras ago but my doctor suggested that Telbuvidine and Adefovir is more potent combination. Your feedback is very valuable to me.
| Response from Dr. McGovern
You ask good questions. 1. I agree with your doctor to take both medications. I think that taking telbivudine by itself will lead to resistance over the next year. 2. I am concerned however, that you have developed resistance to some of these medications and that is why the viral load is not dropping as quickly as it should. 3. Fortunately, you have a low viral load and your liver disease is not advanced. 4. Since you have E antigen positive infection and a low viral load, you may want to consider pegylated interferon alfa 2a therapy for 48 weeks. The chance of seroconversion (loss of E antigen) is about 30 percent with Pegasys, which is much higher than with the other medications you are taking. Furthermore, the issue of resistance is not a consideration.
Although pegasys is associated with more symptoms and side effects, I would consider this a strong option in you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Ear Infection A Sign Of Acute HIV Infection?
- Swollen Lymph Glands Could I Have Acute HIV Infection
- Fatigue After Handjob Worried I Have HIV
- Itchy Vagina After Blowjob Sign Of HIV AIDS
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Painful Red Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.